Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 131, NWS Eureka, CA

December 30, 2022

NWS Eureka, CA issued this small craft advisory at Dec 30, 2022, 12:06 AM PST. It was in force for 68 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2022, 12:06 AM PST (08:06 UTC)
Expired
Jan 1, 2023, 8:00 PM PST
In force
68 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 2:45 PM PST, 9 hours 21 minutes earlier.

Area forecast discussion, Dec 29, 2:45 PM PST, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
245 PM PST Thu Dec 29 2022

.SYNOPSIS...Rain will spread across Northwest California tonight,
and become heavy Friday through Saturday morning resulting in an
increased potential for localized flooding. In addition, strong
gusty winds will occur across exposed ridges from Southern
Humboldt County south across Lake and Mendocino Counties during
Friday afternoon and evening. After Saturday, an active wet
pattern is forecast to continue through the middle of next week.

&&

.DISCUSSION...A zonally oriented plume of ascent and moisture was
located over the NERN PAC and coastal portions of OR and NWRN CA.
Precipitation, mainly in the form of rain, will spread across the
EKA CWA tonight as moisture/ascent continue to increase with the
passage of a midlevel wave. A stronger wave will then amplify
Friday, and approach the West Coast early Saturday morning. A
surface wave will deepen along an east-west baroclinic zone as the
upper features moves east, and westerly moisture flux will
subsequently increase with IVT values approaching 750 kg/m/s.
Rainfall will become moderate to heavy as a result, with rates
peaking during Friday afternoon and evening. In addition, 40-60 kt
westerly flow at 925 mb will promote advisory levels gusts across
exposed ridges from Southern Humboldt County south across Lake
and Mendocino Counties during Friday afternoon and evening.
Furthermore, freezing levels are forecast to rise to around
7000-9000 feet MSL during Friday, and then fall to around 5000
feet MSL Saturday afternoon. However, heavy precipitation will be
ending by that point...thus impactful snowfall appears unlikely
across the interior mountains through the next 48 hours.

The previously mentioned upper trough is then forecast to pass
east of the region going into Saturday afternoon. Rainfall will
diminish in intensity as a result. Model guidance shows midlevel
shortwave ridging occurring Sunday, which will support a day of
dry weather. Another rain producing upper wave then passes east
across the area Monday, with a potentially stronger storm system
impacting the region during the middle of next week.

&&

.AVIATION...Intervals of rainy weather disturbances brought light
occasional moderate impacts to TAF sites and other regional
airfields today. These systems are basically associated with an
atmosphere river (AR), and will continue across the region over
{at least} the next 24 to 48 hours. The progression of storms will
be the catalyst for consequential flight hazards through all of
Friday which includes: mostly light to moderate (occasionally
heavy) precipitation, MVFR/IFR Cig/VIS, strong gusty
winds...especially at the coast and possible low level wind shear
(LLWS). /TA

&&

.MARINE...An active weather pattern will yield periods of strong
gusty winds and steep hazardous seas during the next seven days.
Gale force southerlies will occur this evening across the northern
outer waters, followed by another round of west-southwest winds
gusting to around 30 kt over the southern waters during Friday
afternoon. Gusty north winds will then prevail across all waters
during the weekend, with additional rounds of strong south winds
during early to middle portions of next week.

&&

.HYDROLOGY...An atmospheric river will impact Northwest California
Friday into Saturday morning. Rainfall totals will range from 4
to 7 inches across west-southwest facing terrain, while valleys
and coastal plains experience totals from 2 to 4 inches. Heavy
rainfall will increase the potential for urban and small stream
flooding. In addition, rapid rises are expected on rivers, with
flood stage expected to be reached on the Eel River at Fernbridge,
and the Russian River near Hopland during Saturday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Flood Watch through Saturday morning for CAZ101>106-108>114.

     Wind Advisory from 1 PM to 7 PM PST Friday for CAZ104-106-
     108-110-111-113>115.

     Flood Watch through Saturday afternoon for CAZ115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Flood Watch through Saturday morning for PZZ410.

     Small Craft Advisory until 1 AM PST Friday for PZZ450.

     Small Craft Advisory until 10 PM PST this evening for
     PZZ455-475.

     Gale Warning until 9 PM PST this evening for PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Dec 29, 2:13 PM PST, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
213 PM PST Thu Dec 29 2022

CAZ101>103-105-109-112-292315-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-Mendocino Coast-
Southwestern Mendocino Interior-
213 PM PST Thu Dec 29 2022

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Flood Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Flood Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ104-106-108-110-111-113-114-292315-
Southwestern Humboldt-Southern Humboldt Interior-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-
213 PM PST Thu Dec 29 2022

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM PST FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Flood Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Flood Watch is currently in effect.
A Wind Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ115-292315-
Southern Lake-
213 PM PST Thu Dec 29 2022

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM PST FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Flood Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Flood Watch is currently in effect.
A Wind Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-292315-
Northern Trinity-
213 PM PST Thu Dec 29 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 2:59 AM PSTGale WarningEKA14 hr
Dec 30, 9:13 AM PSTAreal Flood AdvisoryEKAHumboldt16 hr
Dec 30, 9:21 AM PSTAreal Flood AdvisoryEKADel Norte, Humboldt, Trinity15 hr
Dec 30, 9:29 AM PSTRiver Flood WarningEKAHumboldt47 hr
Dec 30, 12:16 PM PSTAreal Flood AdvisoryEKAHumboldt, Lake, Mendocino, Trinity12 hr
Dec 30, 3:40 PM PSTRiver Flood WarningEKAMendocino20 hr
Dec 30, 3:44 PM PSTRiver Flood WarningEKAHumboldt12 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.